Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 34, NWS Bismarck, ND

November 13, 200832 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 13, 2008, 2:01 PM MST for 32 counties in North Dakota. It took effect at Nov 14, 2008, 3:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2008, 2:01 PM MST (21:01 UTC)
In effect from
Nov 14, 2008, 3:00 AM MST
Expired
Nov 14, 2008, 5:00 PM MST
In force
14 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2008-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2008-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 132101
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
301 PM CST THU NOV 13 2008

...STRONG WINDS EXPECTED LATE TONIGHT AND FRIDAY...

.A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN
CANADA TONIGHT THEN INTO MINNESOTA FRIDAY. A COLD FRONT WILL PUSH
SOUTH WITH THE LOW CAUSING GUSTY NORTHWEST WINDS AND SCATTERED
RAIN AND SNOW SHOWERS LATE TONIGHT AND FRIDAY. THE NORTHWEST WINDS
WILL INCREASE OVERNIGHT TO 25 TO 35 MPH...AND ON FRIDAY THE WINDS
WILL BE NORTHWEST 30 TO 40 MPH. GUSTS TO 50 MPH ARE LIKELY ACROSS
THE SOUTHWEST. THE WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER
SUNSET.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140515-
/O.NEW.KBIS.WI.Y.0034.081114T1000Z-081115T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
301 PM CST THU NOV 13 2008 /201 PM MST THU NOV 13 2008/

...WIND ADVISORY IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM CST
/5 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM
CST /5 PM MST/ FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH AFTER MIDNIGHT. ON
FRIDAY THE WINDS WILL INCREASE TO 30 TO 40 MPH. THE WINDS WILL
GUST TO 50 MPH ACROSS THE SOUTHWEST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING
5 follow-up statements
000 
WWUS73 KBIS 140302
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CST THU NOV 13 2008

...STRONG WINDS EXPECTED LATE TONIGHT AND FRIDAY...

.A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN
CANADA TONIGHT THEN INTO MINNESOTA FRIDAY. A COLD FRONT WILL PUSH
SOUTH WITH THE LOW CAUSING GUSTY NORTHWEST WINDS AND SCATTERED
RAIN AND SNOW SHOWERS LATE TONIGHT AND FRIDAY. THE NORTHWEST
WINDS WILL INCREASE OVERNIGHT TO 25 TO 35 MPH...AND ON FRIDAY THE
WINDS WILL BE NORTHWEST 30 TO 40 MPH. GUSTS TO 50 MPH ARE LIKELY
ACROSS THE SOUTHWEST. THE WINDS WILL DIMINISH TO 15 TO 25 MPH
AFTER SUNSET.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141115-
/O.CON.KBIS.WI.Y.0034.081114T1000Z-081115T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
902 PM CST THU NOV 13 2008 /802 PM MST THU NOV 13 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CST /3 AM MST/ TO
6 PM CST /5 PM MST/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CST /3 AM MST/ TO
6 PM CST /5 PM MST/ FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH AFTER MIDNIGHT. ON
FRIDAY THE WINDS WILL INCREASE TO 30 TO 40 MPH. THE WINDS WILL
GUST TO 50 MPH ACROSS THE SOUTHWEST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 141000
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CST FRI NOV 14 2008

...STRONG WINDS EXPECTED THIS MORNING THROUGH 6 PM CST OR 5 PM MST
THIS AFTERNOON...

.STRONG WINDS WILL DEVELOP ACROSS CENTRAL AND WESTERN NORTH DAKOTA
THIS MORNING AND CONTINUE INTO THE AFTERNOON. THE WINDS WILL
BECOME NORTHWEST 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH BY LATE
MORNING. THE WINDS WILL DIMINISH SLOWLY IN THE LATE AFTERNOON.

A COLD FRONT WILL DROP ACROSS THE STATE TODAY BRINGING SCATTERED
SNOW SHOWERS. THE STRONG WINDS AND SNOW COULD CAUSE REDUCED
VISIBILITIES IN SOME AREAS TODAY. SNOW AMOUNTS WILL BE LIGHT WITH
MOST AREAS RECEIVING LESS THAN AN INCH.


NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141800-
/O.CON.KBIS.WI.Y.0034.000000T0000Z-081115T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
400 AM CST FRI NOV 14 2008 /300 AM MST FRI NOV 14 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED THROUGH THE AFTERNOON. THE WINDS WILL DIMINISH SLOWLY
TOWARD SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KBIS 141725
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1125 AM CST FRI NOV 14 2008

...STRONG WINDS THROUGH 6 PM CST OR 5 PM MST THIS AFTERNOON...

.STRONG NORTHWEST WINDS ACROSS CENTRAL AND WESTERN NORTH DAKOTA
WILL CONTINUE THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH
GUSTS OF 40 MPH WILL BE FOUND ACROSS WEST AND CENTRAL NORTH
DAKOTA...WITH SOME GUSTS AROUND 50 MPH ACROSS THE SOUTHWEST. THE
WINDS WILL DIMINISH SLOWLY IN THE LATE AFTERNOON AND EARLY
EVENING.

SCATTERED SNOW SHOWERS WILL ACCOMPANY THE WINDS. THE STRONG WINDS
AND SNOW SNOW SHOWERS COULD CAUSE REDUCED VISIBILITIES TO BELOW 1
MILE AT TIMES IN SOME AREAS TODAY. SNOW AMOUNTS WILL BE LIGHT
WITH MOST AREAS RECEIVING LESS THAN AN INCH.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150000-
/O.CON.KBIS.WI.Y.0034.000000T0000Z-081115T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1125 AM CST FRI NOV 14 2008 /1025 AM MST FRI NOV 14 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED THROUGH THE AFTERNOON. THE WINDS WILL DIMINISH SLOWLY
TOWARD SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
WA
000 
WWUS73 KBIS 142131
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
331 PM CST FRI NOV 14 2008

...STRONG WINDS THROUGH 6 PM CST OR 5 PM MST THIS AFTERNOON...

.THE STRONG WINDS HAVE DIMINISHED ACROSS THE NORTHWEST AND THE WIND
ADVISORY HAS BEEN CANCELLED THERE. ACROSS THE SOUTHWEST AND
CENTRAL SECTIONS...THE GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH
THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40
MPH WILL BE FOUND ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA...WITH SOME
GUSTS AROUND 50 MPH ACROSS THE SOUTHWEST. THE WINDS WILL DIMINISH
RAPIDLY AFTER SUNSET. 

NDZ001-002-009-010-017-142245-
/O.CAN.KBIS.WI.Y.0034.000000T0000Z-081115T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY
331 PM CST FRI NOV 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG WINDS HAVE DIMINISHED ACROSS THE NORTHWEST AND ARE NO
LONGER A HAZARD. THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-150000-
/O.CON.KBIS.WI.Y.0034.000000T0000Z-081115T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
331 PM CST FRI NOV 14 2008 /231 PM MST FRI NOV 14 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED UNTIL SUNSET. THE WINDS WILL DIMINISH RAPIDLY THIS
EVENING TO 10 TO 20 MPH OVER THE REGION. 

A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

WAA
000 
WWUS73 KBIS 150002
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
602 PM CST FRI NOV 14 2008

...WIND ADVISORY WHICH WAS IN EFFECT FOR SOUTHWEST AND CENTRAL
NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE...

.WHILE WINDS REMAIN GUSTY OVER WESTERN AND CENTRAL NORTH
DAKOTA...WIND SPEEDS HAVE DECREASED TO BELOW WIND ADVISORY
CRITERIA. THE WIND ADVISORY WHICH WAS IN EFFECT HAS BEEN ALLOWED
TO EXPIRE. 

NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-150115-
/O.EXP.KBIS.WI.Y.0034.000000T0000Z-081115T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
602 PM CST FRI NOV 14 2008 /502 PM MST FRI NOV 14 2008/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE TO DECREASE TO 10 TO 20 MPH THIS
EVENING. A FEW SNOW SHOWERS WILL ALSO CONTINUE UNTIL LATE THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 13, 1:45 PM MST, 16 minutes earlier.

Area forecast discussion, Nov 13, 1:45 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CST THU NOV 13 2008

.SYNOPSIS...WIND WILL BE THE MAIN CONCERN LATE TONIGHT AND FRIDAY.
HAVE ISSUED A WIND ADVISORY FROM 4 AM CST THROUGH 6 PM CST FRIDAY
FOR WEST AND CENTRAL NORTH DAKOTA. THIS WIND IS ASSOCIATED WITH A
TROUGH ALOFT PUSHING SOUTHEAST INTO THE NORTHERN PLAINS AND AN
ASSOCIATED SECONDARY COLD FRONT THAT WILL MOVE THROUGH THE REGION
FRIDAY MORNING.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
HAVE OPTED FOR A WIND ADVISORY FROM LATE TONIGHT THROUGH EARLY
FRIDAY AFTERNOON. NORTHWEST WINDS WILL BE INCREASING ACROSS THE
WEST AND CENTRAL TONIGHT...THIS WILL BE ASSOCIATED WITH A
SHORTWAVE TROUGH PUSHING SOUTHEAST INTO THE NORTHERN PLAINS
TONIGHT AND FRIDAY. LATEST MODELS SUGGEST THE STRONGEST SUBSIDENCE
WILL BE WEST AND SOUTH OF THE STATE AND THIS WILL LIMIT THE
STRONGEST WINDS. ALSO THE 250 MB WIND SPEED MAX OF 160 KTS REMAINS
WEST OF THE STATE THROUGH NOON FRIDAY...THEN BEGINS TO MOVE OVER
THE FAR WEST. ALTHOUGH THE WINDS ARE LINKED UP DIRECTIONALLY
THROUGH 250 MB THE LACK OF STRONG WINDS ALOFT SHOULD KEEP THE
WINDS BELOW THE HIGH WIND WARNING CRITERIA. I EXPECT SCATTERED
RAIN SHOWERS THIS EVENING...TURNING TO RAIN AND SNOW SHOWERS AFTER
MIDNIGHT...THEN SNOW SHOWERS FRIDAY. TEMPERATURES IN THE 40S PAST
FEW DAYS HAS MELTED THE SNOW ENOUGH SO THERE IS ESSENTIALLY NO
LOOSE SNOW COVER. ANY SNOWFALL WITH THE SNOW SHOWERS WILL BE LESS
THAN AN INCH SO I DONT EXPECT BLOWING SNOW. THE NEXT CHANCE FOR
PRECIP WILL BE SUNDAY WITH THE NEXT SHORTWAVE. FOR THIS I KEPT THE
MENTION OF RAIN OR SNOW SHOWERS. NO SIGNIFICANT PRECIPITATION
THIS PERIOD.

.LONG TERM...MONDAY THROUGH THURSDAY...
LATEST GFS AND ECMWF 500MB HEIGHTS IN GOOD AGREEMENT WITH OVERALL
PATTERN ACROSS NORTH DAKOTA THROUGH THE EXTENDED. OVERALL A
NORTHWEST FLOW ALOFT DOMINATES WITH MAINLY A DRY PATTERN AND MADE
ONLY A FEW TWEAKS TO PREVIOUS FORECAST. LOOKS LIKE THE ONLY THREAT
OF PRECIPITATION WOULD BE WEDNESDAY MOSTLY OVER THE NORTHEAST CWA.
BRIEF WARM UP ON TUESDAY THEN A COLD FRONT SLIDES THROUGH TUESDAY
NIGHT GIVES WAY TO COLDER TEMPERATURES WEDS AND INTO THURSDAY.
&&

.AVIATION...VFR CONDITIONS WILL FALL INTO THE MVFR CATEGORY AFTER
06Z FRI AT THE AERODROMES AS A SECONDARY COLD FRONT PUSHES THROUGH
FROM THE NORTHWEST. ACCOMPANYING THE COLD FRONT WILL BE SUSTAINED
NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH DEVELOPING
WHICH WILL CONTINUE THROUGH FRIDAY EVENING. SCATTERED SNOW SHOWERS
WILL CAUSE REDUCED VISIBILITIES BETWEEN 3 AND 6 MILES AT TIMES WITH
CEILINGS BETWEEN 1000FT AND 3000FT AS A GENERAL RULE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 AM CST /3 AM MST/ TO 6 PM CST /5 PM MST/
FRIDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-
051.

&&

WA/KS
Hazardous weather outlook, Nov 13, 2:43 AM MST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
343 AM CST THU NOV 13 2008

NDZ004-005-012-013-022-023-025-035>037-045>048-050-051-140945-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
343 AM CST THU NOV 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL BE ON THE INCREASE LATER TONIGHT AS A STRONG COLD FRONT
MAKES ITS WAY SOUTH ACROSS THE LOCAL REGION. NORTHWEST WINDS OF
15 TO 30 MPH WITH GUSTS UP TO NEAR 40 MPH ARE EXPECTED TO DEVELOP.
IN ADDITION...SCATTERED SNOW SHOWERS ARE LIKELY WITH THE COLD
FRONT...WITH SOME LIGHT ACCUMULATIONS UP TO ONE INCH POSSIBLE.
SOME TRAVEL HEADACHES MAY DEVELOP WITH LOW VISIBILITIES WITHIN ANY
OF THE SNOW SHOWERS...AND POSSIBLY SOME SLICK ROADWAYS RESULTING
FROM ANY BLOWING AND DRIFTING SNOW. TRAVELERS ARE URGED TO CHECK
FOR THE LATEST WEATHER CONDITIONS AND FORECASTS...AS WELL AS FOR
THE LATEST ROAD CONDITIONS BEFORE SETTING OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG NORTHWEST WINDS AND SCATTERED SNOW SHOWERS WILL CONTINUE
INTO FRIDAY MORNING AND AFTERNOON. WINDS FRIDAY MORNING AND
AFTERNOON WILL REACH ADVISORY LEVELS...WITH SUSTAINED WINDS OF 20
TO 35 MPH AND PEAK GUSTS TO AROUND 45 MPH. CHANCES FOR SNOW WILL
THEN GRADUALLY END FRIDAY NIGHT ALONG WITH SLOWLY DIMINISHING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-009>011-017>021-031>034-040>044-140945-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-
343 AM CST THU NOV 13 2008 /243 AM MST THU NOV 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND
AFTERNOON AS AN ALBERTA CLIPPER SLIDES ACROSS THE REGION. ALTHOUGH
WINDS WILL STAY BELOW ADVISORY LEVELS...THEY WILL STILL POSE A
PROBLEM TO HIGH PROFILE VEHICLES THROUGHOUT TODAY. THE STRONGEST
WINDS ARE EXPECTED ACROSS SOUTHWEST NORTH DAKOTA...WHERE GUSTS MAY
APPROACH THE 40 MPH MARK.

WINDS WILL THEN BE ON THE INCREASE LATER THIS EVENING AND TONIGHT
AS A STRONG COLD FRONT MAKES ITS WAY SOUTH ACROSS THE LOCAL
REGION. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO NEAR 50
MPH ARE EXPECTED TO DEVELOP. IN ADDITION...SCATTERED SNOW SHOWERS
ARE LIKELY WITH THE COLD FRONT...WITH SOME LIGHT ACCUMULATIONS UP
TO ONE INCH POSSIBLE. SOME TRAVEL HEADACHES MAY DEVELOP WITH LOW
VISIBILITIES WITHIN ANY OF THE SNOW SHOWERS...AND POSSIBLY SOME
SLICK ROADWAYS RESULTING FROM ANY BLOWING AND DRIFTING SNOW.
TRAVELERS ARE URGED TO CHECK FOR THE LATEST WEATHER CONDITIONS AND
FORECASTS...AS WELL AS FOR THE LATEST ROAD CONDITIONS BEFORE
SETTING OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG NORTHWEST WINDS AND SCATTERED SNOW SHOWERS WILL CONTINUE
INTO FRIDAY MORNING AND AFTERNOON. WINDS FRIDAY MORNING AND
AFTERNOON WILL REACH ADVISORY LEVELS...WITH SUSTAINED WINDS OF 25
TO 35 MPH AND PEAK GUSTS TO AROUND 50 MPH. THE STRONGEST WINDS WILL
ONCE AGAIN BE ACROSS SOUTHWESTERN NORTH DAKOTA...WHERE THEY MAY
APPROACH WARNING CRITERIA LEVELS SUSTAINED AT 35 TO 40 MPH...AND
GUSTS TO NEAR 60 MPH. WILL CONTINUE TO MONITOR AS A WIND ADVISORY
WILL BE NEEDED...AND POSSIBLY A HIGH WIND WARNING. CHANCES FOR
SNOW WILL THEN GRADUALLY END FRIDAY NIGHT ALONG WITH SLOWLY
DIMINISHING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

Nearby

Wind Advisories in North Dakota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.